Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 20, 2000, 7:11 PM CDT for Fulton County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2000, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 20, 2000, 8:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fulton County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
106
WUUS53 KILX 210011
SVRSPI
ILC057-210115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT TUE JUN 20 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 815 PM CDT
* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTH OF IPAVA...OR ABOUT 9 MILES
NORTHWEST OF LEWISTOWN...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AVON
VERMONT
IPAVA
FAIRVIEW
CUBA
LEWISTOWN
ST. DAVID
CANTON
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4070 9045 4024 9045 4020 9017 4049 8993
4071 8999
HEDGES
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:10 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 20, 2:10 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT TUE JUN 20 2000 FORECAST CONCERNS MAINLY FIRST 24 HOURS WITH HEAVY RAIN AND SVR WX RISKS 18Z SFC ANALYSIS SHOWING CDFNT ACROSS CENTRAL IOWA. VIS SAT AND RADAR IMAGERY INDICATING A WIDE LINE OF SHOWERS AND THUDNERSTORMS MOVING THROUGH THE CWA ATTM WELL AHEAD OF THE FRONT AND CU ALONG THE FRONT. DIURNAL HEATING HAS ALLOWED FOR A NARROW AXIS OF LIS FROM -4 TO -8 ACROSS CETNRAL AND SE IL WITH DEWPOINTS INTO THE MIDDLE 70S AHEAD OF THIS LINE. THIS IS ALLOWING FOR RAPID INTENSIFICATION ON THE LEADING EDGE OF THE LINE. SPC HAS SLGT RISK GENERALLY ALONG AND WEST OF INTERSTATE 55 AND BEST RISK MAY ACTUALLY BE EAST OF THIS AREA. THE BEST INSTABILITY AND DYNAMICS WILL REMAIN BOTH BOTH NORTH...CLOSER TO THE UPR LVL S/W AND SOUTHWEST OF THE CWA...BUT GIVEN THE ABOVE PARAMETERS WOULD EXPECT THE CURRENT LINE TO CONTINUE TO INTENSIFY...ESPSCIALLY AHEAD OF THE LINE AS WELL AS ON THE SOUTHERN END. A MORE SIGNIFICANT CONCERN IS THE RISK OF FLASH FLOODING ACROSS AREAS IN THE SE STILL DRYING OUT FROM THE PAST WEEKS RAINS. GIVEN FFG OF 1 TO 1.5 INCHES IN A FEW HOURS...PWS OF 1.5 TO 2 INCHES AND THE FACT THAT THE MODELS SHOW THE BOUNDARY SLOWING DOWN BY MORNING ACROSS THIS SAME AREA...WILL ISSUE A FFA FOR ROUGHLY ALONG AND SOUTH OF INTERSTATE 70 FOR TONIGHT. OVERNIGHT SHIFT MAY NEED TO EXTEND BASED OF TRENDS. BETWEEN INTERSTATES 55 AND 70...WILL ADD WORDING OF HEAVY RAINFALL POSSIBLE...BUT WILL LEAVE OUT OF THE WATCH. AS THE FRONT MOVES INTO EASTERN IOWA AND WESTERN IL...ANOTHER LINE OF SHOWERS AND THUDNERSTORMS IS EXPECTED TO DEVELOP. RISK OF SVR WX DOES EXIST WITH CLEARING NOW SHOWING UP AHEAD OF THE FRONT AND DIURNAL HEATING UNDERWAY. WITH THE FRONT STILL TO MOVE THROUGH THE SE DURING THE DAY ON WEDNESDAY...WILL TAPER OFF THE CHCS DURING THE DAY. BEHIND THE FRONT...LOW LVL MSTR RAPIDLY DECREASES AND ALLOWS FOR LESS HUMID...BUT WARMER CONDITIONS WITH MORE SUNSHINE...ESPECIALLY INTO THE AFTERNOON HOURS ACROSS THE WEST AND CENTRAL PARTS OF THE STATE. THIS TREND WILL MOVE INTO THE SE DURING WEDNESDAY EVENING ALLOWING FOR DECREASING CLOUDS THERE. WILL NOT MAKE ANY MAJOR CHANGES TO THE CURRENT ZONES THROUGH THE REMAINDER OF THE PERIOD AS PREV SHIFT HAD A GOOD HANDLE ON THINGS. THE EXTENDED FORECAST INTO THIS WEEKEND PAINTS A POTENTIALLY STORMY PICTURE. MRF SHOWS LOW PRESSURE MOVING OUT OF THE PLAINS AND WEAKENING AS IT MOVES EAST...BUT NOT BEFORE IT HELPS DRAW MOSITURE AND WARMER TEMPS BACK INTO THE REGION ON FRIDAY...WHICH SHOULD BE DRY. THE FRONT APPEARS TO STALL OUT OVER THE WEEKEND ACROSS THE UPPER OHIO VALLEY. THIS...ALONG WITH THE MOISTURE SHOULD PROVIDE AT LEAST CHC OF PCPN FOR SATURDAY AND SUNDAY SO WILL WORD AS SUCH. TEMPS WILL BE IN 80S AND 60S FOR HIGHS/LOWS RESPECTIVELY. THANKS FOR COORDINATION...PAH..IND...LSX PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 064/080 057/080 058 26520 PIA BB 063/079 056/079 057 26510 DEC BB 064/080 057/080 058 26520 CMI BB 064/079 057/078 057 26+30 MTO TB 067/081 061/080 059 26+40 LWV TB 072/082 064/082 062 26+60 .ILX...FLASH FLOOD WATCH TONIGHT ALONG AND SOUTH OF INTERSTATE 70. FISHER/FRIEDERS
In the hours before
Local storm report, Jun 20, 3:06 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
306 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....Local storm report, Jun 20, 4:53 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
453 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM 4 S TOWER HILL IL TORNADO
06/20/00 SHELBY DEPUTY SHERIFF OBSERVED
TORNADO ON GROUND. NO
DAMAGE.
0256 PM 1 S TOWER HILL IL TORNADO
06/20/00 SHELBY STATE POLICE REPORTED BARN
DAMAGED BY TORNADO IN
LAKEWOOD AREA. EXTENSIVE
DAMAGE TO MOBILE HOME.
0400 PM MATTOON IL 70 MPH TSTM WIND GUST
06/20/00 COLES REPORTED BY EOC ON WEST
SIDE OF zTOWN.
AUTENLocal storm report, Jun 20, 5:20 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
520 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 5 S PANA IL TORNADO
06/20/00 CHRISTIAN SPOTTER REPORTED TORNADO
TOUCHDOWN...NO DAMAGE.
VIDEO TAKEN OF TORNADO.
0310 PM 2 SE SHELBYVILLE IL TORNADO
06/20/00 SHELBY POWER POLES AND TREES
DOWN...GARAGE MOVED...2
BARNS DOWN WITH MINOR
DAMAGE TO HOUSE. FROM 2
MILES SOUTH TO 2 MILES EAST
OF SHELBYVILLE. FROM ESDA.
GOETSCH/PLAHMERLocal storm report, Jun 20, 5:38 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
538 PM CDT TUE JUN 20 2000
...THIS IS A SUMMARY OF REPORTS RECEIVED FOR THE AFTERNOON
OF JUNE 20TH EVENT...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 5 S PANA IL TORNADO
06/20/00 CHRISTIAN SPOTTER REPORTED TORNADO
TOUCHDOWN...NO DAMAGE.
VIDEO TAKEN OF TORNADO.
0254 PM 4 S TOWER HILL IL TORNADO
06/20/00 SHELBY DEPUTY SHERIFF OBSERVED
TORNADO ON GROUND. NO
DAMAGE.
0256 PM 1 S TOWER HILL IL TORNADO
06/20/00 SHELBY STATE POLICE REPORTED BARN
DAMAGED BY TORNADO IN
LAKEWOOD AREA. EXTENSIVE
DAMAGE TO MOBILE HOME.
0310 PM 2 SE SHELBYVILLE IL TORNADO
06/20/00 SHELBY POWER POLES AND TREES
DOWN...GARAGE MOVED...2
BARNS DOWN WITH MINOR
DAMAGE TO HOUSE. FROM 2
MILES SOUTH TO 2 MILES EAST
OF SHELBYVILLE. FROM ESDA.
0400 PM MATTOON IL 70 MPH TSTM WIND GUST
06/20/00 COLES REPORTED BY EOC ON WEST
SIDE OF TOWN.
GOETSCHSpecial weather statement, Jun 20, 6:56 PM CDT, 15 minutes before
ILZ048-210030- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 656 PM CDT TUE JUN 20 2000 ...THE SEVERE THUNDERSTORM WARNING FOR MENARD COUNTY HAS BEEN CANCELLED... AT 656 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN CANCELLED. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. STAY ALERT FOR THE POSSIBILITY OF MORE SEVERE WEATHER. KETCHAM NNNN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 57 min |
| Jun 20, 7:23 PM CDT | Tornado Warning | ILX | DeWitt, Macon | 67 min |
| Jun 20, 7:28 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 62 min |
| Jun 20, 7:28 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 62 min |
| Jun 20, 7:36 PM CDT | Flash Flood Warning | ILX | Logan | 3 hr |
| Jun 20, 8:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 60 min |
| Jun 20, 8:00 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 60 min |
| Jun 20, 8:06 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 54 min |
| Jun 20, 8:13 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 62 min |
| Jun 20, 8:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 62 min |
| Jun 20, 8:29 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 61 min |
| Jun 20, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 43 min |
| Jun 20, 8:47 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 43 min |
| Jun 20, 9:00 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 20, 9:10 PM CDT | Tornado Warning | ILX | Champaign | 50 min |
| Jun 20, 9:29 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie | 61 min |
| Jun 20, 9:39 PM CDT | Tornado Warning | ILX | Vermilion | 66 min |
| Jun 20, 9:54 PM CDT | Tornado Warning | ILX | Champaign | 36 min |
| Jun 20, 10:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 67 min |
| Jun 20, 10:32 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 58 min |
| Jun 20, 10:50 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 55 min |
| Jun 20, 11:28 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 62 min |
| Jun 21, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 60 min |
| Jun 21, 12:07 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 68 min |
| Jun 21, 12:10 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 65 min |
| Jun 21, 12:23 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 67 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.